MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI ELASTIC NAIL 440MM; PIN,FIXATION,SMOOTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI ELASTIC NAIL 440MM; PIN,FIXATION,SMOOTH
Model Number 475.940
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: date of device migration is not known.Date of implant reported only as 2011.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 a patient underwent hardware removal of a 4.0mm titanium elastic naill due to the device extruding into the knee joint.The patient was originally implanted with two (2) elastic nails on an unknown date sometime around the year of 2011.Following that original procedure, the patient was told to have both of the devices removed for unknown reasons.During the (b)(6) 2018 procedure, one (1) of the two (2) elastic nails were removed (the one extruding into the knee) and an incision and drainage (i&d) was performed on the knee joint.The surgery was successfully completed with no reported surgical delay.The patient was reported to be okay following the procedure.Concomitant device reported: elastic nail (part number unknown, lot number unknown, quantity 1).This report is for one (1) 4.0mm titanium elastic nail 440mm.(b)(4).

Brand Name
4.0MM TI ELASTIC NAIL 440MM
Common Device Name
PIN,FIXATION,SMOOTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7400778
Report Number2939274-2018-51479
Device Sequence Number19160990
Product Code HTY
UDI-Device Identifier10886982234612
UDI-Public(01)10886982234612(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K971783
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number475.940
Device Catalogue Number475.940
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient Weight77